Alert archive / Michigan / Wind Advisories in 2025

Wind Advisory 4, NWS Grand Rapids, MI

March 5, 202523 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Mar 5, 2025, 3:08 AM EST for 23 counties in Michigan. It took effect at Mar 5, 2025, 7:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2025, 3:08 AM EST (08:08 UTC)
In effect from
Mar 5, 2025, 7:00 PM EST
Expired
Mar 6, 2025, 7:00 AM EST
In force
12 hr
Issued by
NWS Grand Rapids, MI
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2025-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2025-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 351 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1619 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

022 
WWUS73 KGRR 050808
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
308 AM EST Wed Mar 5 2025

MIZ037-043-050-056-064-071-051615-
/O.NEW.KGRR.WI.Y.0004.250306T0000Z-250306T1200Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
Including the cities of Hart, Muskegon, South Haven, Ludington,
Jenison, Grand Haven, and Holland
308 AM EST Wed Mar 5 2025

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST 
THURSDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Allegan, Ottawa, Van Buren, Mason, Muskegon, and Oceana 
  Counties.

* WHEN...From 7 PM this evening to 7 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Laurens
5 follow-up statements
615 
WWUS73 KGRR 051551
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
1051 AM EST Wed Mar 5 2025

MIZ037-043-050-056-064-071-060000-
/O.CON.KGRR.WI.Y.0004.250306T0000Z-250306T1200Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
Including the cities of South Haven, Grand Haven, Hart, Jenison,
Ludington, Holland, and Muskegon
1051 AM EST Wed Mar 5 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM 
EST THURSDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Allegan, Ottawa, Van Buren, Mason, Muskegon, and Oceana 
  Counties.

* WHEN...From 7 PM this evening to 7 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NJJ
343 
WWUS73 KGRR 052013
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
313 PM EST Wed Mar 5 2025

MIZ038>040-044>046-051-052-057>059-065>067-072>074-060400-
/O.EXB.KGRR.WI.Y.0004.250306T0300Z-250306T1700Z/
Lake-Osceola-Clare-Newaygo-Mecosta-Isabella-Montcalm-Gratiot-Kent-
Ionia-Clinton-Barry-Eaton-Ingham-Kalamazoo-Calhoun-Jackson-
Including the cities of Clare, Reed City, Kalamazoo, Jackson,
Mount Pleasant, Big Rapids, Battle Creek, St. Johns, Baldwin,
Greenville, Alma, Hastings, Lansing, Charlotte, Ionia, Grand
Rapids, and Fremont
313 PM EST Wed Mar 5 2025

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON EST 
THURSDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts around 45 mph 
  expected.

* WHERE...Portions of central, south central, southwest, and west 
  central Michigan.

* WHEN...From 10 PM this evening to noon EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MIZ037-043-050-056-064-071-060400-
/O.CON.KGRR.WI.Y.0004.250306T0000Z-250306T1200Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
Including the cities of South Haven, Grand Haven, Hart, Jenison,
Ludington, Holland, and Muskegon
313 PM EST Wed Mar 5 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM 
EST THURSDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Allegan, Ottawa, Van Buren, Mason, Muskegon, and Oceana 
  Counties.

* WHEN...From 7 PM this evening to 7 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NJJ
608 
WWUS73 KGRR 060150
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
850 PM EST Wed Mar 5 2025

MIZ037-043-050-056-064-071-061000-
/O.CON.KGRR.WI.Y.0004.000000T0000Z-250306T1200Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
Including the cities of South Haven, Jenison, Ludington, Hart,
Grand Haven, Holland, and Muskegon
850 PM EST Wed Mar 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Allegan, Ottawa, Van Buren, Mason, Muskegon, and Oceana 
  Counties.

* WHEN...Until 7 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MIZ038>040-044>046-051-052-057>059-065>067-072>074-061000-
/O.CON.KGRR.WI.Y.0004.250306T0300Z-250306T1700Z/
Lake-Osceola-Clare-Newaygo-Mecosta-Isabella-Montcalm-Gratiot-Kent-
Ionia-Clinton-Barry-Eaton-Ingham-Kalamazoo-Calhoun-Jackson-
Including the cities of Charlotte, Grand Rapids, Hastings,
Lansing, Clare, Alma, Reed City, Jackson, Mount Pleasant, Ionia,
Fremont, Big Rapids, Battle Creek, St. Johns, Baldwin, Kalamazoo,
and Greenville
850 PM EST Wed Mar 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST THURSDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts around 45 mph 
  expected.

* WHERE...Portions of central, south central, southwest, and west 
  central Michigan.

* WHEN...Until noon EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

RAH
266 
WWUS73 KGRR 060745
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
245 AM EST Thu Mar 6 2025

MIZ037-043-050-056-064-071-061200-
/O.CON.KGRR.WI.Y.0004.000000T0000Z-250306T1200Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
Including the cities of Ludington, Jenison, Hart, South Haven,
Holland, Muskegon, and Grand Haven
245 AM EST Thu Mar 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Allegan, Ottawa, Van Buren, Mason, Muskegon, and Oceana 
  Counties.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MIZ038>040-044>046-051-052-057>059-065>067-072>074-061545-
/O.CON.KGRR.WI.Y.0004.000000T0000Z-250306T1700Z/
Lake-Osceola-Clare-Newaygo-Mecosta-Isabella-Montcalm-Gratiot-Kent-
Ionia-Clinton-Barry-Eaton-Ingham-Kalamazoo-Calhoun-Jackson-
Including the cities of Reed City, Clare, Fremont, St. Johns,
Hastings, Big Rapids, Ionia, Charlotte, Kalamazoo, Battle Creek,
Grand Rapids, Mount Pleasant, Greenville, Alma, Baldwin, Jackson,
and Lansing
245 AM EST Thu Mar 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of central, south central, southwest, and west 
  central Michigan.

* WHEN...Until noon EST today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Thomas
440 
WWUS73 KGRR 061133
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
633 AM EST Thu Mar 6 2025

MIZ038>040-044>046-051-052-057>059-065>067-072>074-061245-
/O.CAN.KGRR.WI.Y.0004.000000T0000Z-250306T1700Z/
Lake-Osceola-Clare-Newaygo-Mecosta-Isabella-Montcalm-Gratiot-Kent-
Ionia-Clinton-Barry-Eaton-Ingham-Kalamazoo-Calhoun-Jackson-
Including the cities of Reed City, Clare, Fremont, St. Johns,
Hastings, Big Rapids, Ionia, Charlotte, Kalamazoo, Battle Creek,
Grand Rapids, Mount Pleasant, Greenville, Alma, Baldwin, Jackson,
and Lansing
633 AM EST Thu Mar 6 2025

...WIND ADVISORY IS CANCELLED...

Wind gusts will remain below advisory thresholds. However, wind 
gusts to 40 mph are possible through mid-day Thursday.

$$

MIZ037-043-050-056-064-071-061245-
/O.EXP.KGRR.WI.Y.0004.000000T0000Z-250306T1200Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
Including the cities of Ludington, Jenison, Hart, South Haven,
Holland, Muskegon, and Grand Haven
633 AM EST Thu Mar 6 2025

...WIND ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING...

Wind gusts up to 40 mph will remain possible through mid-day 
Thursday.

$$

Thomas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Mar 5, 1:06 AM EST, 2 hours 2 minutes earlier. Its key messages:

  • Rain Moves Back in Tonight; Isolated Storm Possible Wednesday
  • Windy and Colder with Some Light Snow Wednesday PM, Thursday AM
  • Snow Showers Possible Friday, Mainly South of I-96
  • Warming Temperatures Early Next Week
Area forecast discussion, Mar 5, 1:06 AM EST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
106 AM EST Wed Mar 5 2025

.KEY MESSAGES...

- Rain Moves Back in Tonight; Isolated Storm Possible Wednesday

- Windy and Colder with Some Light Snow Wednesday PM, Thursday AM

- Snow Showers Possible Friday, Mainly South of I-96

- Warming Temperatures Early Next Week

&&

.DISCUSSION...
Issued at 240 PM EST Tue Mar 4 2025

- Rain Moves Back in Tonight; Isolated Storm Possible Wednesday

The short break in rain is coming to a close and more rain will
move in this evening as well as tomorrow. A deepening area of low
pressure moves overhead by tomorrow with minimum central pressure
possibly getting down into the upper 970s mb, which is quite low.
Given the track of this system, we will be solidly in the warm
sector through Wednesday afternoon with highs expected to reach
the 50s. The 12z HREF shows surface based CAPE building after 15z
Wednesday with 100-200 J/kg. 12z HRRR soundings reveal that while
we're in the warm sector, a few hundred J/kg of SBCAPE are
possible as a few low topped thunderstorms may develop in the
midst of no convective inhibition, at least from what the HRRR is
indicating. As such, we are adding a slight chance for
thunderstorms to the forecast for Wednesday (SPC already has us in
the General Thunderstorm outlook). Other than some lightning, any
storms that develop are not expected to be significantly
impactful.

We continue to expect area rivers and streams will be able to absorb
the anticipated rainfall amounts of 0.75"-1.25" with little to no
issue, though rises will occur. Some of the snowpack across the
Muskegon River basin will melt off into the rivers and add to the
amount of water going into the overall basin, while some may still
remain and take in the rain more like a sponge. Either way, the most
likely scenario is that we hold all rivers below flood stage through
this event.

- Windy and Colder with Some Light Snow Wednesday PM, Thursday AM

Temperatures fall from the 50s Wednesday afternoon down into the mid
to upper 20s Wednesday night with rain changing to snow. The snow
won't last long enough to accumulate more than an inch or so, but
given the abruptly falling temperatures there could be some icy
spots on roads for the Thursday morning commute as leftover
puddles may freeze and a light coating of snow could cause some
slippery conditions especially on less traveled roads.

The pressure gradient on the back side of the departing low will
crank up winds as cold advection gets underway. Both CAMs and medium
range guidance all agree on excellent potential for 40+ mph gusts
area wide after dark Wednesday night and continuing into Thursday.
The highest gust potential of 45-50 mph looks to occur across our
lakeshore region during this time. These gusts could cause some
small branches to come down leading to a few power outages.

- Snow Showers Possible Friday, Mainly South of I-96

Ensemble and deterministic guidance is split on the outcome for
Friday as an upper wave exiting the Rockies moves east and tries to
phase with upper troughing across the Great Lakes region. A surface
low underneath this feature is likely to move east in a weakening
fashion and upper heights may be amplified enough to shunt this
feature south of our region. Nevertheless, there is enough ensemble
support (mainly from the GEFS) to include a risk for snow showers
primarily south of I-96 Friday. If the northern solution of the GEFS
verifies, an inch or two of snow could occur (probabilities for 1"
or more are shown to be 60-70% from the GEFS). The ENS shows this
outcome is less likely, with a 20-30% probability.

- Warming Temperatures Early Next Week

Rising upper heights and 850 mb temperatures increasing into the +5
to +10 C range could help boost surface temperatures into the 50s or
even 60s by next Tuesday and Wednesday. The majority of ECE members
currently have highs reaching the 60s during this time frame.
Ensemble guidance does suggest an upper wave could move through as
this early spring warmth makes an appearance, and this could bring
about an increase in rain chances by the middle of next week, with
some thunderstorms not out of the question.

&&

.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 106 AM EST Wed Mar 5 2025

MVFR conditions prevailing overnight as widespread rain moves
through, with areas of IFR also possible after 09Z as a warm
front approaches from the south. Showers becoming scattered after
12-13Z once the warm lifts through and the cyclone dry slot
arrives.

Showers increasing again this afternoon and conditions remaining
mostly MVFR as the upper level low arrives. Will have to monitor
thunder potential for this afternoon as any sunshine could lead to
a few CBs but left that threat out of the TAFs for now. Cold
front arrives after 00Z tonight, with rain showers becoming mixed
with or changing to snow by Midnight.

LLWS continuing until 12-13Z with southeast winds to 50 kts at 2K
ft, ending with the passage of the warm front. Sfc winds becoming
gusty to 25 kt out of the south on Wednesday before shifting
northwest and increasing further Wednesday night with some gusts
to 35 kts possible by Midnight. Strongest winds at MKG.

&&

.MARINE...
Issued at 228 PM EST Tue Mar 4 2025

A Gale Warning is being issued to handle the increased winds
expected on the back side of the departing storm system tomorrow
afternoon into Thursday morning. Northwest gales could approach
45 kts at times and help generate very large wave activity of 15
to 19 feet during this period. Hazardous winds and waves are still
expected Thursday afternoon which would impact small craft.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Gale Warning from 4 PM this afternoon to 10 AM EST Thursday for
     LMZ844>849.

&&

DISCUSSION...Hoving
AVIATION...Meade
MARINE...Hoving
Hazardous weather outlook, Mar 4, 3:13 AM EST, 23 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
313 AM EST Tue Mar 4 2025

MIZ037>040-043>046-050>052-056>059-064>067-071>074-050815-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
313 AM EST Tue Mar 4 2025

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Rain transitioning to snow showers along with gusty winds could
impact travel conditions Wednesday night. Isolated power outages
are possible Wednesday night into Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-050815-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
313 AM EST Tue Mar 4 2025

This hazardous weather outlook is for the nearshore waters from
St Joseph to Manistee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Gales are possible Wednesday afternoon into Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in Michigan, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.